Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

4 Month Baby, Have Teething Symptoms. Prescribed Ofloxacin Dispersible, Vizylac Dnt. Are These Safe For An Infant?

Hello Doc,
My kid is just 4 months old and and has shown some teething symptoms.
After consultation today doctor has prescribed following:
Ofloxacin Dispersible (100 Mg) - 1/2 tablet, twice a day.
Vizylac DNT - 1/2 tablet, twice a day.
Just wanted to have a second opinion on the above as these tablets seems very hard for an infant.

Sincere Regards,
Chandan Sinha
YYYY@YYYY
Sat, 26 Oct 2013
Report Abuse
Pediatrician 's  Response
Hi Chandan sinha,

Thanks for writing to health care magic.

Ofloxacin is not required for a baby with teething.

Antibiotics are required if the baby is having loose stools associated with blood and mucus. In such a scenario we call it as dysentery. Otherwise I do not understand why antibiotics are prescribed for your infant.

Continue to ask further queries as required.
Hope this helps.
Take care.

Dr Y V Siva Sankara Murty,
M.D.(Pediatrics)
Associate Professor,
Pediatrics.
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Teething


Loading Online Doctors....
4 Month Baby, Have Teething Symptoms. Prescribed Ofloxacin Dispersible, Vizylac Dnt. Are These Safe For An Infant?

Hi Chandan sinha, Thanks for writing to health care magic. Ofloxacin is not required for a baby with teething. Antibiotics are required if the baby is having loose stools associated with blood and mucus. In such a scenario we call it as dysentery. Otherwise I do not understand why antibiotics are prescribed for your infant. Continue to ask further queries as required. Hope this helps. Take care. Dr Y V Siva Sankara Murty, M.D.(Pediatrics) Associate Professor, Pediatrics.